MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2816C145E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of a >50mm aaa.Approx 6 years 5 months post procedure, during a follow up visit an enlarging aaa was observed along with a type iiia endoleak where the limbs overlap on the left ci.It was reported the right limb had nearly pulled out of the right iliac and into the sac, the left limb had also pulled into the sac and both limbs were compressed due to tortuosity.The limbs implanted into the lci were separated and the limb in the rci was pulled into the sac intervention was performed on the same date where non mdt stents were implanted bilaterally to resolve the kinking and relined with new limbs as per the physician the cause of the event was disease progression.No additional clinical sequalae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; the reported endoleaks could be confirmed on the films received.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy and sequential ct¿s were not provided for analysis of disease progression.It is likely that aneurysm morphology changes due to disease progression over the years of implantation of the device were a factor in the endoleaks observed.The migration of the limbs into the aneurysm sac was most likely related to the aneurysmal progression in the iliac vessels.While a type iiia separation endoleak could not be fully confirmed, inadequate seal in the area of overlap in the contralateral limb was observed and would likely result in a type iiia endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11562971
Report Number9612164-2021-01136
Device Sequence Number3071867
Product Code MIH
UDI-Device Identifier00613994991324
UDI-Public00613994991324
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2015
Device Model NumberETBF2816C145E
Device Catalogue NumberETBF2816C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR